Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 37, NWS Milwaukee, WI

April 19, 2023Dodge County, Washington County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 19, 2023, 4:45 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 30 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2023, 4:45 PM CDT (21:45 UTC)
Expired
Apr 19, 2023, 5:15 PM CDT
In force
30 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dodge County, WI, Washington County, WI

The radar

The Milwaukee radar (KMKX), 35 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 4:48 PM CDTHAIL 1.251 W Erin, WI
Apr 19, 4:48 PM CDTHAIL 1.251 W Erin, WI
Apr 19, 4:57 PM CDTHAIL 1.52 N Erin, WI
Apr 19, 4:57 PM CDTHAIL 1.52 N Erin, WI
Apr 19, 5:15 PM CDTHAIL 11 E Hubertus, WI
Apr 19, 5:15 PM CDTHAIL 11 E Hubertus, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2023-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2023-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS53 KMKX 192145
SVRMKX
WIC027-131-192215-
/O.NEW.KMKX.SV.W.0037.230419T2145Z-230419T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
445 PM CDT Wed Apr 19 2023

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Southern Washington County in southeastern Wisconsin...
  Southeastern Dodge County in southeastern Wisconsin...

* Until 515 PM CDT.

* At 445 PM CDT, a severe thunderstorm was located near Hartford,
  moving east at 60 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Hartford, Jackson, Slinger, Germantown, Richfield, Hubertus, Holy
  Hill, and Kirchhayn.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4319 8842 4320 8850 4327 8853 4338 8806
      4321 8807
TIME...MOT...LOC 2145Z 252DEG 50KT 4325 8839 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

KUROSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 4:09 PM CDT, 36 minutes earlier.

Area forecast discussion, Apr 19, 4:09 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
409 PM CDT Wed Apr 19 2023

.SHORT TERM...
(Issued 409 PM CDT Wed Apr 19 2023)

Tonight through Thursday night:

Strong warm advection aloft will continue into this evening, which
has been maintaining thunderstorm development through the day.
Thus will keep storm chances going into tonight. The better WAA
lifts northward tonight, which may bring an end to the stronger
storms, but moderate to sometimes strong WAA will persist
overnight. This will some shower/storm chances going overnight.
The primary severe threat will remain hail, with the surface warm
front parked just south of the state line. Temps will remain on
the cool side through tonight due to the position of the front.

The warm front will begin to lift northward into the area Thursday
morning, with most if not all of the forecast area in the warm
sector by mid to late afternoon. There will be a morning threat
for storms as the front lifts through, and then will be watching
the potential for some surface based convection. Shear and lapse
rates look solid tomorrow for some severe potential given enough
afternoon recovery behind the first round of storms. The morning
round may be mainly a hail threat again, with a wind threat in the
afternoon along with a small tornado concern as well as the cold
front approaches.

DDV

&&

.LONG TERM...
(Issued 409 PM CDT Wed Apr 19 2023)

Friday through Wednesday:

Temps will recover a bit Friday ahead of a secondary cold front,
with high temps back near normal values. Should be dry Friday as
well.

Colder temps are expected for the weekend behind the cold front.
Could see a few rain showers or snowflakes Saturday, with dry
weather then likely Sunday. Temps will then gradually recover
towards mid-week, though trends are to keep below normal temps
going for this period. Some uncertainty with precip chances mid-
week, with models diverging quite a bit by then. Kept some low end
rain chances going.

DDV

&&

.AVIATION...
(Issued 409 PM CDT Wed Apr 19 2023)

Rounds of showers and thunderstorms will continue this afternoon,
especially along and north of I-94. Could see a lull in the
activity this the evening, with storm chances picking back up
overnight into Thursday as the warm front lifts through and the
low/cold front approach.

Ceilings will continue to gradually lower from the northwest
into tonight, with MVFR/IFR conditions possible across at least
the northwest half of the forecast area. Southeast areas may hang
on to VFR conditions into tonight.

DDV

&&

.MARINE...
(Issued 409 PM CDT Wed Apr 19 2023)

High pressure over the eastern Great Lakes will continue to head
eastward tonight. East to northeast winds will continue over the
lake as a warm front sits just southwest of the lake in advance of
an approaching low. Rounds of showers and thunderstorms will
continue through Thursday as the warm front will eventually lift
through the area, followed by the passage of the low and
associated cold front. Breezy winds will become southerly Thursday
ahead of the low, becoming westerly behind the cold front
Thursday night. Winds are expected to stay below gale force
through this period.

Small Craft Advisory conditions will continue through tonight
across the southern nearshore marine zones and through Thursday
evening in the north.

DDV

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646 until 7 AM Thursday.

     Small Craft Advisory...LMZ643-LMZ644 until 1 AM Friday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Apr 19, 3:06 PM CDT, 1 hour 39 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
306 PM CDT Wed Apr 19 2023

WIZ046-047-051-052-056>060-062>072-202015-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
306 PM CDT Wed Apr 19 2023

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Rounds of thunderstorms are likely through tonight, with a threat
for large hail. Localized flooding will also be possible with slow
moving lines of storms.

River flooding will continue in the Portage area.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are likely again Thursday, with strong to severe
storms possible.

River flooding will continue in the Portage area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through Thursday.

LMZ643>646-202015-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
306 PM CDT Wed Apr 19 2023

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A Small Craft Advisory will continue through tonight.

Thunderstorms are likely at times through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are possible again on Thursday.

Small craft conditions are likely into Thursday evening.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-202015-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
306 PM CDT Wed Apr 19 2023

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Thunderstorms are likely at times through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are likely again on Thursday.

www.weather.gov/mkx

In the hours before

Local storm report, Apr 19, 3:39 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             4 E JACKSON             43.32N 88.09W
04/19/2023  U2.00 INCH       WASHINGTON         WI   PUBLIC

&&

MH
Local storm report, Apr 19, 3:40 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             1 S RUBICON             43.33N 88.46W
04/19/2023  U0.75 INCH       DODGE              WI   PUBLIC

&&

MH
Local storm report, Apr 19, 3:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             GRAFTON                 43.32N 87.96W
04/19/2023  U1.00 INCH       OZAUKEE            WI   PUBLIC

&&

MH
Local storm report, Apr 19, 4:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
437 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             1 S RUBICON             43.33N 88.46W
04/19/2023  U0.75 INCH       DODGE              WI   PUBLIC

            REPORT FROM MPING: DIME (0.75 IN.).

&&

MH
Local storm report, Apr 19, 4:40 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
440 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     FLOOD            LOWELL                  43.34N 88.82W
04/19/2023                   DODGE              WI   PUBLIC

            PHOTOS FROM SOCIAL MEDIA SHOWING DITCHES AND
            YARDS FILLED WITH WATER.

&&

JA
Local storm report, Apr 19, 4:44 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
444 PM CDT WED APR 19 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     FLOOD            GRAFTON                 43.32N 87.95W
04/19/2023                   OZAUKEE            WI   PUBLIC

            STREET FLOODING.

&&

MH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:45 AM CDTSpecial Weather StatementMKXIowa, Sauk30 min
Apr 19, 8:30 AM CDTSpecial Weather StatementMKXSauk45 min
Apr 19, 9:27 AM CDTSpecial Weather StatementMKXColumbia33 min
Apr 19, 9:45 AM CDTSpecial Weather StatementMKXIowa45 min
Apr 19, 10:13 AM CDTSmall Craft AdvisoryMKX42 hr
Apr 19, 10:16 AM CDTSpecial Weather StatementMKXDane44 min
Apr 19, 10:53 AM CDTSpecial Weather StatementMKXGreen, Lafayette37 min
Apr 19, 10:58 AM CDTSpecial Weather StatementMKXDodge32 min
Apr 19, 11:31 AM CDTSpecial Weather StatementMKXDodge44 min
Apr 19, 11:34 AM CDTSpecial Weather StatementMKXGreen41 min
Apr 19, 11:52 AM CDTSpecial Weather StatementMKXLafayette53 min
Apr 19, 11:54 AM CDTSevere Thunderstorm WarningMKXLafayette51 min
Apr 19, 12:42 PM CDTSpecial Weather StatementMKXGreen33 min
Apr 19, 12:58 PM CDTSpecial Weather StatementMKXWaukesha47 min
Apr 19, 1:19 PM CDTSpecial Weather StatementMKXColumbia41 min
Apr 19, 1:36 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk15 min
Apr 19, 1:38 PM CDTSevere Thunderstorm WarningMKXColumbia52 min
Apr 19, 1:46 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Green Lake, Iowa, Marquette, Sauk3 hr
Apr 19, 1:50 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson25 min
Apr 19, 2:10 PM CDTSevere Thunderstorm WarningMKXDodge, Fond du Lac50 min
Apr 19, 2:13 PM CDTFlash Flood WarningMKXColumbia, Dane, Sauk3 hr
Apr 19, 2:14 PM CDTSevere Thunderstorm WarningMKXDodge, Jefferson, Waukesha19 min
Apr 19, 2:28 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge32 min
Apr 19, 2:39 PM CDTSevere Thunderstorm WarningMKXDodge, Washington36 min
Apr 19, 2:44 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge46 min
Apr 19, 3:06 PM CDTSpecial Marine WarningMKX114 min
Apr 19, 3:06 PM CDTSevere Thunderstorm WarningMKXDodge, Ozaukee, Washington39 min
Apr 19, 3:30 PM CDTAreal Flood AdvisoryMKXColumbia, Dane, Dodge, Ozaukee, Washington3 hr
Apr 19, 3:32 PM CDTSevere Thunderstorm WarningMKXOzaukee, Washington43 min
Apr 19, 4:00 PM CDTFlash Flood WarningMKXDodge, Ozaukee, Washington3 hr
Apr 19, 4:14 PM CDTSevere Thunderstorm WarningMKXOzaukee16 min
Apr 19, 4:59 PM CDTSpecial Marine WarningMKX61 min
Apr 19, 5:08 PM CDTSevere Thunderstorm WarningMKXWashington, Waukesha22 min
Apr 19, 5:54 PM CDTSpecial Marine WarningMKX66 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.